I was at the dentist a few weeks ago i got injected lower left side & i took a reaction to it started shaking uncontrollably, which i was told it hit a blood vessel & it happens often. I put this down as a one off, then this week i had to get a filling top left, this time i have a nice bruise on the outside of my cheek and i look like a lop-sided hamster! I have never had any problems like this at the dentist before. Could it be linked to thyriod?? currently taking 75mcg thyroxine, 150mg sertraline & have had a TT in 07.
anyone have problems with dental work? - Thyroid UK
You could ask for adrenaline free local next time it's something they always have in and it is adrenaline free, it may the adrenaline causing the shakiness x
Hello, I have had this happen some 20 years ago long before any health issues of ANY kind. excellent private dentistry and was told absolutely this is not that uncommon, and is due to the adrenalin that is in the knumbing injection. It can happen on anytime with a lower jaw jab if if manages to hit the main artery in neck and then the mixture goes thru the heart making palpitations etc that we experience if that happens,most times it misses and is fine.Ifyou want to avoid it happening again ask dentist to put on his notes and check each time that they are using the adrenalin free jab for you. This is not quite so effective for pain so if really deep work needs to be done its a little more difficult but then you can opt to have the stronger jab for those or not as you wish. So no I don't for one moment think it thyroid related,just luck of the draw if the jab hits the spot or not!,
My dentist keeps for me Citanest /Octapressin and I have absolutely no problems. Given an ordinary dental anaesthetic and it takes me about 3 months to recover.
I had no problems beforehand.
I had this happen years ago out of the blue, (Pre any HypoT diagnosis) having had a huge amount of dental work done already over the years with no reaction (except the usual blind panic beforehand! )
My heart started pounding hard and and then I started to shake and feel sick. I had no idea what was going on, was terrifed and all I could think of was 'I've got to much to do to die!). The dentist sent me to lie down in the recovery room for about 20 minutes and then wouldn't do the work just in case - so I went home with a face feeling like a football all for nothing!
At the time they didn't seem to know what had happened, but I was told later that it is the adrenalin in the injection which helps to lessen the bleeding somewhat, so that they can do the work in better conditions.
Since then I have always had the adrenalin-free jabs. I was always terrified they would forget or just ignore what I said (GP Syndrome?), so would always remind them, but these days they seem to be much more aware of people's reactions to jabs and anaesthetics and it doesn't seem unusual.
I have to say that I haven't found it any less effective. (Or maybe they just give me more). I had a fairly major and lengthy procedure (9 remaining failing crowns removed, 7mm of bone shaved off the bottom jaw and 4 implants put in - all in one go, and the 10 tooth fixed temporary bridge put on later the same day). I was 'in the chair' for about 21/2 hours with two dentist and a nurse gouging and drilling and hammering. One of the alleged 'failing' crowns obviously wasn't as bad as they thought, as it took for ever to get it off and the root out - it was all pretty gory and traumatic.
But, although I can't say I felt NO pain or discomfort - impossible in those circumstances -- the jabs themselves actually hurt a LOT, and at the end I had had my mouth so wide open for so long I coudn't close my jaw without help. Considering what they did to me and how invasive it was, I thought the aneasthetic was amazingly effective - well it had to be. I can see why people usually have that kind of procedure done under 'conscious sedation' but that wasn't an option for me. It wasn't pretty.
But the point I wanted to make is that I personally haven't found the adenalin free jabs to be any less effective than the other kind. It's well worth requesting it just to avoid the other very unpleasant reactions. I don't know if it's thyroid related - possibly a factor - but adrenalin free is the way to go.
I get the adrenaline-free injection too, partly because I hate the heart-pounding and partly because novocaine will make me numb ALL DAY and I really hate it. I can't even have a consoling cup of coffee for goodness sake!
I had a root canal procedure with the adrenaline-free and the dentist was concerned it had worn off too quickly (I began to feel a little something toward the end of the appointment) but last time I had it I was numb for three hours, so who knows!
thanks for the replies, i have a lovely bruise also on my face, it looks like someone has thumped me!! is this a connection too?
Not what you're looking for?
You may also like...
I can do to help myself through the ordeal? My dentist when asked didnt seem to be concerned at all...
Have had some horrid shakes, visual disturbance, overheating etc this morning - I was trying to...
terrible. I have palpitations (never had those before unless I’ve had contact with salicylic acid),...
I'm currently on immunosuppressants for the TED, had a tooth infection 10 days ago, walk-in clinic...
Hiya, I had a partial thyroid lumpectomy about 11 years ago and have been taking Nutri Thyroid on...